MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER52E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER52E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 702-04-52E
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding malposition and infection involving an unknown trident shell was reported.The event was for subsidence was confirmed via medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "can confirm that the patient had a left total hip arthroplasty with a failed acetabular component since i was able to see an x-ray of the arthroplasty.I cannot confirm the secondary procedure of removal of the implant and insertion of a spacer since i have no documentation to support that such as operation notes or x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of acetabular failure are multifactorial including surgical technique, especially in whether or not satisfactory initial fixation was achieved after satisfactory preparation of the host bone.Patient factors including activity level, lifestyle, and bmi can contribute.In the summary stated that there was a possibility of infection and subsequently the implant was removed and a spacer inserted, that infection as a contributing cause must be included.With the information given i would not assign any causality to the implant.Stryker would have to provide information whether there was any particular failure mode identify with this particular implant.I have no personal knowledge any defects in the implant." product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised after patient complaint of pain.Surgeon reported the shell had 'spun out' and infection was also suspected.A review of the provided medical records by a clinical consultant indicated: "can confirm that the patient had a left total hip arthroplasty with a failed acetabular component since i was able to see an x-ray of the arthroplasty.I cannot confirm the secondary procedure of removal of the implant and insertion of a spacer since i have no documentation to support that such as operation notes or x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of acetabular failure are multifactorial including surgical technique, especially in whether or not satisfactory initial fixation was achieved after satisfactory preparation of the host bone.Patient factors including activity level, lifestyle, and bmi can contribute.In the summary stated that there was a possibility of infection and subsequently the implant was removed and a spacer inserted, that infection as a contributing cause must be included.With the information given i would not assign any causality to the implant.Stryker would have to provide information whether there was any particular failure mode identify with this particular implant.I have no personal knowledge any defects in the implant." further information such as device identification details, return of the device, operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: unknown 30mm screw; cat/lot# unknown; unknown e mdm metal liner; cat/lot# unknown; unknown e adm/ mdm poly insert; cat/lot# unknown; unknown 28 +0 biolox head; cat/lot# unknown; size 6 accolade ii; cat# 6720-0635; lot# 6638402.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that the patient's left hip was revised after patient complaint of pain.Surgeon reported the shell had 'spun out' and infection was also suspected.The patient's hip construct was removed and a spacer was placed.Rep provided x-rays and confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Corrected data: manufacturing site for devices (g1).An event regarding malposition and infection involving a trident ii shell was reported.The event was for subsidence was confirmed via medical review.Method & results: product evaluation and results: visual inspection of the returned device indicated bone growth on the outer surface of the shell with a hip screw assembled to it, as well as the mdm liner.Damage is consistent with time spent implanted and damage consistent with explantation.Clinician review: a review of the provided medical records by a clinical consultant indicated: "can confirm that the patient had a left total hip arthroplasty with a failed acetabular component since i was able to see an x-ray of the arthroplasty.I cannot confirm the secondary procedure of removal of the implant and insertion of a spacer since i have no documentation to support that such as operation notes or xrays.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of acetabular failure are multifactorial including surgical technique, especially in whether or not satisfactory initial fixation was achieved after satisfactory preparation of the host bone.Patient factors including activity level, lifestyle, and bmi can contribute.In the summary stated that there was a possibility of infection and subsequently the implant was removed and a spacer inserted, that infection as a contributing cause must be included.With the information given i would not assign any causality to the implant.Stryker would have to provide information whether there was any particular failure mode identify with this particular implant.I have no personal knowledge any defects in the implant." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: it was reported that the patient was revised after patient complaint of pain.Surgeon reported the shell had 'spun out' and infection was also suspected.A review of the provided medical records by a clinical consultant indicated: "can confirm that the patient had a left total hip arthroplasty with a failed acetabular component since i was able to see an x-ray of the arthroplasty.I cannot confirm the secondary procedure of removal of the implant and insertion of a spacer since i have no documentation to support that such as operation notes or xrays.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of acetabular failure are multifactorial including surgical technique, especially in whether or not satisfactory initial fixation was achieved after satisfactory preparation of the host bone.Patient factors including activity level, lifestyle, and bmi can contribute.In the summary stated that there was a possibility of infection and subsequently the implant was removed and a spacer inserted, that infection as a contributing cause must be included.With the information given i would not assign any causality to the implant.Stryker would have to provide information whether there was any particular failure mode identify with this particular implant.I have no personal knowledge any defects in the implant." visual inspection of the returned device indicated bone growth on the outer surface of the shell with a hip screw assembled to it, as well as the mdm liner.Damage is consistent with time spent implanted and damage consistent with explantation.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: unknown 30mm screw; cat/lot# unknown.Unknown e mdm metal liner; cat/lot# unknown.Restoration adm x3 ins 28/48; cat# 1236-2-848; lot# unknown.Unknown 28 +0 biolox head; cat/lot# unknown.Size 6 accolade ii; cat# 6720-0635; lot# 86638402.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description

Brand Name
TRIDENTII TRITANIUM CLUSTER52E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20280958
Report Number0002249697-2024-01313
Device Sequence Number20723858
Product Code LPH
UDI-Device Identifier07613327343915
UDI-Public07613327343915
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number702-04-52E
Device Lot Number84771901
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexFemale
Patient Weight103 KG